Alert archive / Indiana / Small Craft Advisories in 2023
Small Craft Advisory 13, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Feb 9, 2023, 8:18 PM EST. It was in force for 26 hr.
The area
The counties it named.
The facts
- Issued
- Feb 9, 2023, 8:18 PM EST (01:18 UTC)
- Expired
- Feb 10, 2023, 10:00 PM EST
- In force
- 26 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
009 WHUS73 KIWX 100118 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 818 PM EST Thu Feb 9 2023 LMZ043-046-100930- /O.CAN.KIWX.GL.W.0003.000000T0000Z-230210T0300Z/ /O.NEW.KIWX.SC.Y.0013.230210T0118Z-230210T2100Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 818 PM EST Thu Feb 9 2023 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST FRIDAY... ...GALE WARNING IS CANCELLED... * WHAT...Northwest winds 20 to 30 knots with gusts up to 35 knots and waves 7 to 10 feet. * WHERE...Michigan City IN to St Joseph MI. * WHEN...Until 4 PM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
3 follow-up statements
669 WHUS73 KIWX 100828 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 328 AM EST Fri Feb 10 2023 LMZ043-046-101630- /O.CON.KIWX.SC.Y.0013.000000T0000Z-230210T2100Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 328 AM EST Fri Feb 10 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WHAT...Northwest winds 10 to 20 knots, diminishing to 5 to 15 knots this afternoon. Waves 4 to 7 feet. subsiding to 2 to 4 feet late. * WHERE...Michigan City IN to St Joseph MI. * WHEN...Until 4 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
549 WHUS73 KIWX 101528 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1028 AM EST Fri Feb 10 2023 LMZ043-046-102330- /O.EXT.KIWX.SC.Y.0013.000000T0000Z-230211T0300Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1028 AM EST Fri Feb 10 2023 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...Northwest winds 15 to 20 knots diminishing to 10 to 15 knots this evening. Waves 3 to 6 feet subsiding to 2 to 4 feet this evening. * WHERE...Michigan City IN to St Joseph MI. * WHEN...Until 10 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
842 WHUS73 KIWX 102034 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 334 PM EST Fri Feb 10 2023 LMZ043-046-110300- /O.CON.KIWX.SC.Y.0013.000000T0000Z-230211T0300Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 334 PM EST Fri Feb 10 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...Northwest winds 15 to 20 knots diminishing to around 10 knots early this evening. Waves 3 to 6 feet subsiding to 2 to 4 feet this evening. * WHERE...Michigan City IN to St Joseph MI. * WHEN...Until 10 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Feb 9, 6:10 PM EST, 2 hours 8 minutes earlier.
Area forecast discussion, Feb 9, 6:10 PM EST, 2 hours 8 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
610 PM EST Thu Feb 9 2023
.SYNOPSIS...
Issued at 234 PM EST Thu Feb 9 2023
Gusty winds and scattered rain showers will persist into this
evening. Quiet weather conditions are expected Friday through
Tuesday. Temperatures will be cooler on Friday and Saturday before
warming well into the 40s and 50s Sunday into much of next week. The
next decent chance for rain will be Tuesday night into Wednesday.
&&
.SHORT TERM...(This Afternoon through Friday)
Issued at 234 PM EST Thu Feb 9 2023
40-50 kts atop the boundary layer and incoming pressure rises may
give a boost to winds in ne IN/nw OH late this afternoon into the
early evening. Winds may struggle to get into advisory criteria in
nw IN/sw MI closer to the low pressure center. Will hold with
current wind related headlines through 00z.
Wrap around moisture within cyclonic flow will maintain scattered
rain showers this afternoon into tonight. A secondary shortwave does
drop southeast through the Great lakes on Friday. More focused
ascent passes north with available moisture limited. Nothing more
than a few sprinkles/flurries are anticipated as a result, mainly in
the morning across far northern IN and lower MI. Trending cooler
otherwise into tonight and tomorrow with temps generally in the
30s.
&&
.LONG TERM...(Friday Night through Thursday)
Issued at 234 PM EST Thu Feb 9 2023
High pressure will settle in for the weekend with the area on the
southern fringe of zonal westerlies, and well north of a closed
low meandering east through the Deep South and Carolinas. Ample
sunshine, light winds, and temps recovering well into the 40s by
Sunday will make for quiet wx weekend.
Temperatures will remain well above average through much of next
week as active southwest flow becomes reestablished. A moisture
starved, progressive, northern stream wave does move east through
the area on Monday with some increase in cloud cover at best. A
decent chance for a round of light rain appears increasingly likely
at some point during the Tuesday night-Wednesday periods as a
shortwave ejects northeast out the Four Corners. This system overall
appears weak, but should have ample moisture return within its
arcing WAA wing to generate a period of rain during this time.
Ensemble/deterministic model solutions continue to be more
impressive with the trailing system for the end of next week as it
will have colder air and thus improved baroclinicity to work it.
&&
.AVIATION...(For the 00Z TAFS through 00Z Friday Evening)
Issued at 610 PM EST Thu Feb 9 2023
Windy/gusty conditions to continue this evening with strong
gradient over the area in wake of departing surface low now
located over the northern Great Lakes region. Good low level cold
air advection will allow for shallow but steep low level lapse
rates in support of mixing down gusts up to 35-40kts to begin the
period. KIWX radar indicating majority of the rain with this
system is currently exiting the area although wrap around moisture
may still result in brief light rain/drizzle at KSBN. As a result
will likely begin with IFR at KSBN while should maintain MVFR at
KFWA as they have been for much of this afternoon. Low pressure
will exit fairly quickly northeast into southern Canada and
resulting weakening gradient will have winds diminishing through
the night and becoming W/NW on Friday.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Wind Advisory until 7 PM EST /6 PM CST/ this evening for
INZ005>009-012>015-017-020-103-104-116-203-204-216.
High Wind Warning until 7 PM EST this evening for INZ018-022>027-
032>034.
MI...Wind Advisory until 7 PM EST this evening for MIZ078>081-177-277.
OH...Wind Advisory until 7 PM EST this evening for OHZ001-002.
High Wind Warning until 7 PM EST this evening for OHZ004-005-015-
016-024-025.
LM...Gale Warning until 10 PM EST this evening for LMZ043-046.
&&
SYNOPSIS...Steinwedel
SHORT TERM...Steinwedel
LONG TERM...Steinwedel
AVIATION...JAL
Visit us at www.weather.gov/iwx
Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndianaHazardous weather outlook, Feb 9, 2:31 PM EST, 5 hours 47 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Northern Indiana 231 PM EST Thu Feb 9 2023 INZ005>009-012>015-017-020-103-104-116-203-204-216-MIZ078>081-177- 277-OHZ001-002-101945- Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-Marshall- Fulton IN-Whitley-White-Northern La Porte-Eastern St. Joseph IN- Northern Kosciusko-Southern La Porte-Western St. Joseph IN- Southern Kosciusko-Cass MI-St. Joseph MI-Branch-Hillsdale- Northern Berrien-Southern Berrien-Williams-Fulton OH- 231 PM EST Thu Feb 9 2023 /131 PM CST Thu Feb 9 2023/ ...WIND ADVISORY IN EFFECT UNTIL 7 PM EST /6 PM CST/ THIS EVENING... This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ018-022>027-032>034-OHZ004-005-015-016-024-025-101945- Allen IN-Cass IN-Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford- Jay-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH- 231 PM EST Thu Feb 9 2023 ...HIGH WIND WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING... This Hazardous Weather Outlook is for northern Indiana and northwest Ohio. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Wind Warning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-101945- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 231 PM EST Thu Feb 9 2023 ...GALE WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING... This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time.
In the hours before
Local storm report, Feb 9, 6:43 PM EST, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
643 PM EST THU FEB 9 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM NON-TSTM WND GST 2 W MIDDLE POINT 40.85N 84.48W
02/09/2023 M62 MPH VAN WERT OH MESONET
MESONET STATION AS860 VAN WERT.
0443 PM NON-TSTM WND GST 2 WNW WESTMINSTER 40.70N 84.02W
02/09/2023 M58 MPH ALLEN OH ASOS
ASOS STATION KAOH LIMA.
0525 PM NON-TSTM WND GST 2 ENE NINE MILE 40.98N 85.18W
02/09/2023 M58 MPH ALLEN IN ASOS
ASOS STATION KFWA FORT WAYNE INTERNATIONAL
AP.
0455 PM NON-TSTM WND GST 2 NW BENTON 41.53N 85.78W
02/09/2023 M53 MPH ELKHART IN ASOS
ASOS STATION KGSH GOSHEN.
0538 PM NON-TSTM WND GST 4 SSW HUNTINGTON 40.83N 85.53W
02/09/2023 M53 MPH HUNTINGTON IN MESONET
MESONET STATION CW9663 HUNTINGTON.
0455 PM NON-TSTM WND GST 2 S GRISSOM AFB 40.63N 86.15W
02/09/2023 M51 MPH MIAMI IN AWOS
AWOS STATION KGUS GRISSOM AFB PERU.
&&The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 10, 4:27 AM EST | River Flood Warning | IWX | Defiance, Fulton, Williams | 4 days |
Nearby
Small Craft Advisories in Indiana, 2023Every small craft advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.